MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR TOXOPLASMA G ASSAY; TOXOPLASMA GONDII IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR TOXOPLASMA G ASSAY; TOXOPLASMA GONDII IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer observed a false-reactive (positive) result for an (b)(6)-year-old female patient when using the advia centaur toxoplasma g assay.This result was discordant relative to nonreactive (negative) results obtained by repeat testing using two alternate methods.Siemens is investigating.The instructions for use (ifu) states the following under "interpretation of results": "the detection of toxoplasma igg in a given specimen, as determined by assays from different manufacturers, can vary due to differences in assay methods and reagent specificity." in the limitations section, the following is stated: "in geographic regions that have an apparent low prevalence of toxoplasma igg in asymptomatic populations, the positive predictive value of any assay is reduced due to the increased possibility that a positive result is actually falsely positive.As with all in vitro diagnostic assays, each laboratory should determine its own reference range(s) for the diagnostic evaluation of patient results.".
 
Event or Problem Description
A discordant reactive (positive) result was observed for one patient when using the advia centaur toxoplasma g assay.This reactive result was not reported to the physician.The customer performed repeat testing on the same sample with two alternate toxoplasma igg test methods, producing nonreactive (negative) results, which were reported to the physician(s) as correct.There are no known reports that treatment was altered or prescribed or of adverse health consequences due to the discordant, false-reactive (positive) advia centaur® toxoplasma g assay result.
 
Additional Manufacturer Narrative
Mdr was filed on 2021-03-17.Additional information, 2022-04-06: siemens has concluded the investigation.A customer from outside the united states observed a false-reactive (positive) advia centaur toxoplasma g result for one patient which was discordant relative to alternate-method testing.The customer's calibration was valid, and quality control (qc) results were within expected ranges.Siemens tested 100 patient samples in triplicate using advia centaur toxoplasma g reagent lots 265 and 267, and found no lot-to-lot differences in the results.The affected sample was received by siemens, and subjected to additional testing.Testing for human anti-mouse igg antibodies (hama) indicated the presence of low levels of hama in the sample (a possible interferent).Testing for anti-nuclear antibodies (ana) and anti-mitochondrial antibodies (ama) also indicated the presence of these interferents.An experiment was performed in which this patient sample and qc samples were tested using a reagent pack in which p30 was absent from the lite reagent component.All control samples produced nonreactive results, while the patient sample produced a reactive response, suggesting that an endogenous interferent is effectively mimicking the t.Gondii p30 membrane protein.Sequencing of the customer-provided sample showed that the most abundant protein was apob-100.This protein is commonly present in the general human population, and not considered a likely source for the apparent interference.Siemens' interpretation is that the likely endogenous interferent is "apob-like", not apob-100 specifically.The customer's observed specificity for advia centaur toxoplasma g, lot 267 was calculated to be 99.9%.The relative specificity estimates from the 3 studies referenced in the advia centaur xpt toxoplasma g instructions for use (ifu) range from 99.3% - 99.8%.Based on the available information advia centaur xpt toxoplasma igg lot 267 is performing as intended and a product performance issue has not been identified.The customer is operational; no further investigation is required.Note: in section h6, the codes for type of investigation, investigation findings and investigation conclusion have been updated.

Brand Name
ADVIA CENTAUR TOXOPLASMA G ASSAY
Common Device Name
TOXOPLASMA GONDII IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
barry
333 coney street
east walpole, MA 02032
5086604834
MDR Report Key11508617
Report Number1219913-2021-00199
Device Sequence Number20136619
Product Code LGD
UDI-Device Identifier00630414208459
UDI-Public00630414208459
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K012183
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2021
Device Model NumberN/A
Device Catalogue Number10310321
Device Lot Number267
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer04/06/2022
Initial Report FDA Received Date03/17/2021
Supplement Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age11 YR
Patient SexFemale